Antidepressant discontinuation syndrome occurs after the sharp discontinuation of antidepressant medicine that continued for at least six weeks. Specific symptoms of antidepressant discontinuation syndrome are flu-like signs, insomnia, sickness, imbalance, sensory disruptions, and hyperarousal. Such symptoms generally are gentle, and last not more than two weeks.
All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
I am suffering from withdrawal symptoms after I stopped taking antidepressants. Please help me.
Query: Hello doctor, I think I am going through withdrawal symptoms because of antidepressants. My doctor says I should not undergo these symptoms but I really think I am going through them. I was taking Effexor but then I stopped taking it and I feel awful. I was trying to switch from Effexor to Wellbutri... Read Full »
Answer: Hello, Welcome to icliniq.com. Venlafaxine is known to cause withdrawal symptoms and it cannot be just stopped like that in the first place. There are different ways to try to stop it. I would suggest: 1. Switch from Serotonin and norepinephrine reuptake inhibitors (Venlafaxine) to a TCA (tricyc... Read Full »
I want to quit certain psychiatric medicines that I have been using since 20 years. Kindly suggest a revised schedule.
Query: Hello doctor. I have been using certain medicines for the past 20 years. However, I want to quit some of them to heal my body from chemical abuse. I use tablet Valproate EG 500, tablet Wellbutrin XR 150 mg, tablet Escitalopram 15 mg, tablet Emconcor 2.5 mg, tablet Xanax Retard 0.5 mg, tablet Pantopr... Read Full »
Answer: Hello, Welcome to icliniq.com. I understand your concern. It is advised to taper the dosage only when you feel completely fine. Also, the medicines that were started last should be tapered off first and over four to six weeks for each reduced dosage. Initially, I suggest you continue with the tab... Read Full »